What is Causing Your Weight Gain?

Simple-Changes-
Simple Changes
March 22, 2018
Healthy-Hints
Health Hints
March 22, 2018

What is Causing Your Weight Gain?

shutterstock_517607263

May 2, 2017

We all know if you are taking in more calories than you are use too that you may gain weight. Plus if you cut back on exercise you will most likely see the scales go higher. But what if you are doing everything the same and are gaining weight? That would be discouraging and you would need to look for reasons why.

 

Are you aware that there are two issues with your sleep pattern that may cause you to gain weight. For example if you are up late you may find yourself snacking more. If you are deprived of sleep changes in hormone levels can cause your hunger level to increase and you may not feel as full after eating causing you to eat more.

 

Stress can cause the body to go into survival mode. When this happens the hormone Cortisol is secreted. This hormone can increase the appetite. When we are under more stress than usual it is harder to turn down comfort foods.

 

Are you aware that a side effect of some antidepressants is weight gain. However, it is very important that you do not make any changes in your medication without discussing it first with your doctor. If you are taking an antidepressant and begin to feel better you may be tempted to stop taking it because you are gaining weight.

 

 

You need to know that depression itself can cause changes in weight.

Anti-inflammatory steroid medications have been know to cause weight gain in some people as they can cause fluid retention and increased appetite. If you are taking steroids you may see a temporary change in the way your body holds fat. If you’ve taken steroids for more than a week, don’t stop them abruptly. That can lead to serious problems. Check with your doctor first.

 

Several other prescription drugs are linked to weight gain. The list includes antipsychotic drugs (used to treat disorders like schizophrenia and bipolar disorder), along with medications to treat migraines, seizures, high blood pressure, and diabetes. Work with your doctor to find a medication that treats your symptoms and lessens side effects. (WebMD)

 

 

 

It is often thought that birth control pills cause you to gain weight. Well, guess what. Estrogen and progestin are not proven to cause lasting weight gain. Some women taking the combination pill may experience some weight gain related to fluid retention. Most of the time this is short-term. If you’re still concerned about possible weight gain, talk to your doctor.

 

If you find yourself feeling tired, weak, cold and putting on the pounds it may be that your thyroid is not producing enough thyroid hormone. This will slow your metabolism and you may gain weight.

 

If you are gaining weight and do not know why call WeightoWellness. The medical staff there can answer all questions you may have. The doctor on the staff can help you manage the medications you are on or need to be on. Check them out today. They will help you manage your weight and to become the healthiest possible you.

 

Phone:  205-994-2393  Web:  www.weightowellness.com